Hi. I recently had 20 units of dysport injected in my mid-forehead area as well as right above the eyebrows and I HATE it. I'm wondering when I will start to see a lift and some softening? My brows feel really heavy, I constantly look tired, and I've lost my arch. I've read that it takes 3-4 months, but I'm wondering if a smaller amount is the same? I just want to know when I can at least START to see some lifting / movement of the brows? It's been a month - nothing so far. Thx!
How Long For Dysport to Wear Off?
Doctor Answers (16)
Dysport starts to wear off in a few months.
Dysport (like Botox) starts to wear off after a few months in most cases. We wish it would last longer than 3-4 months in most cases but since you are not happy with the results, then a few months is all you have to wait. Many patients don't get an eyebrow lift with the botox or dysport an this is not uncommon.
Web reference: http://www.TheBestLipoDoc.com/drdavidhansen/landing/
Dysport, Botox go away gradually, so help is only weeks away
Neruolytic agents like Botox and Dysport kill nerve transmission to the mucsle. And you start growing new connections within days. The body re-routes the impulse through new growth and you start moving and getting tone back in weeks, not months. Thank God these things are temporary. So many people "wish" for a permanent agent, but such a product could be harmful in a patient like yourself.
20 units of Dysport is not a large dose
20 units of Dysport injected into the forehead is not adequate to result in 3-4 months of being motionless. However, injected into the incorrect areas, it can cause the brows to drop. Fortunately, It is likely that you will start seeing some movement in the next 2-4 weeks.
You might also like...
Although the effects of Dysport, like Botox, may last 3-4 months, the heaviness that you are experiencing may just last 2-4 weeks.
Dysport/Botox - Are There Any Dysport Side Effects on Pregnancy?How Long For Dysport to Wear Off?
These treatments generally last from about 4-6 months, though sometimes longer.
However, 20 units is a very small dose of Dysport...that's the equivalent of about 8-10 units of Botox. That would be considered a small dose for treatment of the glabella in my practice; I would normally give 2-3 times that amount or, depending on the extent of the musculature in that region, even more.
But the good news is that the undesired effects typically last less long than that, so I would expect you to see some relief in the next few weeks or so...and you should, of course, be in touch with your physician about this.
I hope that this helps, and good luck,
These results will lessen in time... it is not uncommon to start seeing a slight improvement after about 1 month. Overall, yes, it is true, Dysport typically does last 3 to 4 months.
Dr. Grant Stevens
Web reference: http://marinaplasticsurgery.com/
Dysport and Botox don't really wear off faster if you don't like them, unfortunately.
It sounds like your injector misunderstood the muscle anatomy a little if he or she put injections low on the forehead above your eyebrows when you had no interest in flattening your brow arches. Unfortunately, you can't count on the small amount of Dysport you had (20 units) to wear off any faster than it normally would.
Once it does wear off though, do not give up. Go see a board-certified dermatologist or plastic surgeon, who have extensive training in facial muscle anatomy, to try again when you have recovered from this bad result. Placed the right way, you can have a delightful result with little difficulty.
Web reference: http://www.JessicaKrantMD.com
How Long For Dysport to Wear Off?
Small amount injected should last 3 to 4 months although I have had patients were it lasted 6 months. At this stage you should have seen the results take full effect and you should not see the lift you are looking for. It maybe that the Neuromodulator (Dysport) was not injected in the right amount and in the right anatomical part and that is why you are seeing those type of results.
Although the actual procedure is pretty straight forward, there is an art to injecting the neuromodulators and it relaies on depth of knowlage about facial anatomy and good sense for aesthetics.
You may want to give it one more try with an experianced injector before you "hang up the shoes" on that one.
Web reference: http://www.talroudnerplasticsurgery.com/botox.php
I can give you both good news and bad news regarding your Dysport treatment. Twenty units is a very small dose - much less than is typically used to treat a facial subunit. Therefore, since you do not like the result, you should be happy to hear that it will probably wear off in much less than the usual 3-4 months. It also sounds like the person who did your injection did not take into account (or did not inform you of) the brow lowering effect of treating just the frontalis muscle. It is always in your best interest to go to an experienced injector, preferably a physician who specializes in the face and/or cosmetic procedures. Don't give up on Dysport, because it can give great results, but next time be sure to check the credentials of the person treating you!
Longevity of botulinum toxins such as Dysport or Botox
The positive benefits of botulinum toxins such as Dysport or Botox typically last 3-6 months. Undesirable or unintended side effects such as droopy eyelids from injection of glabella or heavey eyebrow from injection of forehead typically do not last much beyond 4 weeks.
Web reference: http://www.drwilliamting.com/Botox_Dysport.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.